Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 20, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 17, 1995, 7:21 PM CDT for Barber County, Kansas. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Apr 17, 1995, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 17, 1995, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Barber County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3340 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 180021 SVRDDC KSC007-180115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 721 PM CDT MON APR 17 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...BARBER COUNTY AT 721 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF LAKE CITY MOVING TOWARD THE NORTHEAST AT 50 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...GUSTY WINDS...AND BRIEF TORRENTIAL RAINFALL. THE CURRENT MOVEMENT OF THIS STORM WILL CARRY IT NEAR LAKE CITY BY 730 PM AND NEAR ISABEL BY 750 PM. THE STORM WAS CENTERED 19 MILES WEST-SOUTHWEST OF MEDICINE LODGE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN IfNTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:50 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 17, 3:50 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT MON APR 17 1995 PBLM THIS CYCLE TO BE WHEN TO END RA/TSTMS AND WHEN TO PICK OUT CLOUDS IN STG N WND AND ASSOC CAA. MDL GUIDANCE USELESS...WORSE...MISSLEADING. ETA IS BEST BUT EVEN IT IS UNAWARE OF 3-4 THSND FT DEEP CD DOME SO ATTM XPCT SFC LOW TO TRACK ENE FM ARND LBB ATTM TO ARND CNU BY MRNG THUS MY ZNS WL STAY IN DEEP CD AIR WITH WNDS BCMG NE AND FINALLY N-NW OVRNGT AS CAA REPLACES WRMR ISENT LIFT. 18Z DDC RAOB SHWG DEPTH OF CD AIR WHILE PRFLRS INDICATE UPSTRM VORT MAX TO EMERGE ARND DHT AND TRACK ENE. DFMTN ZN WITH UPR LOW/VORT MAX TO PULL ACRS MY FCST AREA THIS EVE WITH STG SUBSIDENCE AFT MDNGT AND WL END PCPN TWRDS MRNG. CLDS TO BRK W-N ACRS ZNS IN MRNG TOO WHILE N-NW GRADIENT ON W SIDE LOW TO GIVE VRY STG WND. WL STAY BLO ADVSRY ATTM BUT WL HV TO WATCH. RA/SN MIX IN N AND W ZNS TWRDS MRNG. TEMPS BLO MOS W...ABV E. JOHNSON
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.